Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 2, 2000, 4:12 PM EDT for Forest County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2000, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 2, 2000, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Forest County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 022013 FFWPBZ PAC053-022315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 412 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FOREST COUNTY IN PENNSYLVANIA * UNTIL 715 PM EDT * AT 410 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER 1.50 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF NORTHERN FOREST COUNTY IN ONE HOUR. MORE HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE COUNTY FROM THE WEST DURING THE REMAINDER OF THE LATE AFTERNOON AND EARLY EVENING. * OTHER LOCATIONS IN THE WARNING INCLUDE...TIONESTA AND LYNCH... WEST HICKORY...ENDEAVOR...MUZETTE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:22 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 2, 3:22 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT WED AUG 2 2000 VORT MAX OVER LAKE KICKING OFF SOME STRONG STORMS. THESE ARE PRODUCING STRONG WINDS AND HEAVY RAINFALL. ANOTHER VORT MAX IS EXPECTED TO PASS THROUGH THE AREA ALONG WITH THE SFC FRONT LATE TONIGHT OR EARLY IN THE MORNING. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE PREVALENT OVER THE ENTIRE CWA WHEN THIS HAPPENS. MODELS INDICATE THAT THIS FRONT WILL PUSH THROUGH ENOUGH TO BRING COOLER LESS HUMID CONDITIONS TO THE AREA. CAT FCSTID = 66 PIT 67 82 58 78 / 60 70 20 10 HLG 68 83 59 79 / 60 70 20 10 MGW 69 84 60 80 / 60 70 20 10 ZZV 68 83 59 80 / 60 70 20 10 PHD 66 83 58 79 / 60 70 20 10 FKL 65 78 52 75 / 70 60 20 10 DUJ 64 77 51 74 / 60 60 20 10 LBE 66 83 58 79 / 60 70 30 10 BTP 66 81 56 77 / 60 60 20 10 IDI 65 80 59 78 / 60 70 30 10 ODM 68 83 58 78 / 60 70 30 10 .PBZ... MD...NONE. OH...NONE. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT WEDNESDAY FOR ZONES PAZ007>009. FLASH FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES PAZ007>009. WV...NONE.
In the hours before
Special weather statement, Aug 2, 10:40 AM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 AM EDT WED AUG 2 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-022200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1040 AM EDT WED AUG 2 2000 ...HEAVY DOWNPOURS POSSIBLE LATE THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS COULD APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND EARLY TONIGHT. HEAVY DOWNPOURS MAY ACCOMPANY ANY OF THESE STORMS INTO TONIGHT WITH THE POSSIBILITY OF FLASH FLOODING IF STORMS REPEATEDLY MOVE OVER THE SAME AREA. SKYWARN ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
Special weather statement, Aug 2, 12:53 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1253 PM EDT WED AUG 2 2000 PAZ007>009-022200- FOREST PA-MERCER PA-VENANGO PA- 1253 PM EDT WED AUG 2 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM THIS AFTERNOON... THE NATIONAL WEATHER SERVICE A SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR THE FOLLOWING COUNTIES IN NORTHWEST PA... FOREST...MERCER AND VENANGO. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE WITHIN THE WATCH AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Aug 2, 4:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT WED AUG 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....?
0310 PM GREENVILLE PA WIND DAMAGE
08/02/00 MERCER LARGE TREES AND WIRES
BLOWN DOWN.
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:25 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 35 min |
| Aug 2, 2:51 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 39 min |
| Aug 2, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 64 min |
| Aug 2, 3:23 PM EDT | Flash Flood Warning | PBZ | Venango | 4 hr |
| Aug 2, 3:28 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 62 min |
| Aug 2, 3:50 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Aug 2, 4:32 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 58 min |
| Aug 2, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Aug 2, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 46 min |
| Aug 2, 5:54 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 66 min |
| Aug 2, 6:02 PM EDT | Tornado Warning | PBZ | Venango | 43 min |
| Aug 2, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 62 min |
| Aug 2, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 67 min |
| Aug 2, 6:43 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Aug 2, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 64 min |
| Aug 2, 7:14 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.